MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G38481
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Device evaluation: the zisv6-35-125-6-100-ptx device of lot number c1531483 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 29 august 2019.On evaluation of the device the wire guide from the procedure was returned inside the device.The wire guide was removed from the device with resistance.There was evidence of congealed blood on the wire guide.No kinks were observed on the wire guide or outer sheath of the device.The device was flushed with no issues and a new wire guide was passed through the device with no resistance and dislodged congealed blood from within the device.Document review: prior to distribution zisv6-35-125-6-100-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-100-ptx of lot number c1531483 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1531483.The instructions for use instructs the user of the following: ¿following stent deployment, if resistance is met during the withdrawal of the delivery system, carefully remove the delivery system and wire guide as a unit.If resistance is still encountered during removal of the delivery system and wire guide as a unit, remove the wire guide, delivery system and introducer sheath together as a unit.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review ¿ n/a.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the congealed blood that was contained within the delivery system.It is possible that congealed blood within the delivery system bound the wire guide and outer sheath together preventing removal of the device over the wire.Summary: the complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: "after the stent fully deployed, physician could not remove the delivery system over the wire.At that point, physician deliberately lost wire access so he could remove wire and delivery system.Stent remains in patient as intended.".
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.This report is being submitted as a follow up report as additional information has been received that may affect the investigation.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations: "after the stent fully deployed, physician could not remove the delivery system over the wire.At that point, physician deliberately lost wire access so he could remove wire and delivery system.Stent remains in patient as intended." fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿delivery system cannot be withdrawn¿.No adverse effects to the patient have been reported as occurring.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s014.Device evaluation: the zisv6-35-125-6-100-ptx device of lot number: c1531483 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 29 august 2019.On evaluation of the device the wire guide from the procedure was returned inside the device.No kinks were observed on the outer sheath of the device.The wire guide was removed from the device with resistance.There was evidence of congealed blood on the wire guide.The device was flushed with no issues and a new wire guide was passed through the device with no resistance and dislodged congealed blood from within the device.A kink was observed on the wire guide before the purple flla port, however, as the device was stuck on the wire guide further up from this kink this would not have been the cause of the difficulty encountered but most likely was caused during handling trying to remove the device from the wire guide.Document review: prior to distribution zisv6-35-125-6-100-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-100-ptx of lot number: c1531483 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1531483.The instructions for use (ifu0118-5) instructs the user of the following: ¿following stent deployment, if resistance is met during the withdrawal of the delivery system, carefully remove the delivery system and wire guide as a unit.If resistance is still encountered during removal of the delivery system and wire guide as a unit, remove the wire guide, delivery system and introducer sheath together as a unit.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the congealed blood that was contained within the delivery system.Summary: the complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8964483
Report Number3001845648-2019-00450
Device Sequence Number14385277
Product Code FGE
UDI-Device Identifier10827002384818
UDI-Public(01)10827002384818(17)200601(10)C1531483
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Model NumberG38481
Device Catalogue NumberZISV6-35-125-6-100-PTX
Device Lot NumberC1531483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/07/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer08/07/2019
08/07/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date10/03/2019
10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1